MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 XenMatrix; Porcine Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 XenMatrix; Porcine Surgical Mesh
Catalog Number 1161015
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with incarcerated ventral hernia thereby underwent laparoscopic repair with implant of composix kugel patch (device 1).Per operative notes, ¿a left upper quadrant incision was made.The hernia sac was dissected out.A circular composix kugel patch (device 1) was placed into the abdominal wall and secured it with sutures.¿ (b)(6) 2013 - patient was diagnosed with recurrent ventral/umbilical hernia, infected mesh, adhesion thereby underwent open repair with implant of xenmatrix graft (device 2) and explant of composix kugel patch (device 1).Per operative notes, ¿an incision was made around the periumbilical region.A large ventral hernia sac was dissected out.Some of the dense adhesions which were taken down sharply.On the inferior edge of the hernia defect there was a hard firm abdominal wall composix kugel patch (device 1) which had previously been placed.The old mesh becomes balled up and incarcerated in the inferior aspect of the hernia defect.Previously placed composix kugel patch (device 1) was excised entirely.A xenmatrix graft (device 2) was placed into the abdominal cavity and secured it with sutures.¿ (b)(6) 2016 - patient was diagnosed with incarcerated recurrent ventral hernia, small bowel obstruction, adhesion, inflammation, scar tissue thereby underwent open repair with explant of xenmatrix graft (device 2) and implant of biological mesh.Per operative notes, ¿a left upper quadrant incision was made into the abdominal cavity.The hernia sac was dissected out.Multiple adhesions were noticed.All adhesions were taken down.Multiple loops of small bowel obstructions were removed.Previously placed xenmatrix graft (device 2) had torn in multiple areas.All the scar tissues were taken down.Xenmatrix graft (device 2) was totally excised.All the inflammatory omentum was removed from the hernia defect.A biological mesh was placed into the abdominal cavity and secured it with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the xenmatrix graft (device 2).An additional supplemental emdr was submitted to represent the composix kugel patch (device 1).Note, the manufacturing date (15-jul-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XenMatrix
Common Device Name
Porcine Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50436579
Report Number1213643-2026-01094
Device Sequence Number9167921
Product Code FTM
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2014
Device Catalogue Number1161015
Device Lot NumberHUWG0403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale